Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2016, 6:47 AM CDT for 4 counties in Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 6:47 AM CDT (11:47 UTC)
- Expired
- Jul 12, 2016, 7:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:15 AM CDT | TSTM WND DMG | 3 Ne Taberville, MO | 2 MILE SECTION OF POWERLINES DOWN ALONG HIGHWAY BB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WUUS53 KSGF 121147
SVRSGF
MOC015-039-185-217-121230-
/O.NEW.KSGF.SV.W.0162.160712T1147Z-160712T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
WESTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 730 AM CDT
* AT 646 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLINTON TO NEAR NEVADA...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... TRUMAN STATE PARK...
NEVADA... EL DORADO SPRINGS...
WARSAW... LINCOLN...
APPLETON CITY... OSCEOLA...
LOWRY CITY... WALKER...
SCHELL CITY... COLLINS...
ROSCOE... IONIA...
VISTA... HARWOOD...
GERSTER... FILLEY...
CEDAR SPRINGS... PALO PINTO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9374 3783 9439 3805 9419 3806 9413
3804 9411 3803 9406 3821 9404 3821 9353
3851 9351 3851 9330 3854 9329 3854 9322
3853 9321
TIME...MOT...LOC 1146Z 317DEG 41KT 3841 9379 3787 9431
HAIL...<.75IN
WIND...60MPH
$$
DSA2 follow-up statements
687
WWUS53 KSGF 121210
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 AM CDT TUE JUL 12 2016
MOC217-121219-
/O.CAN.KSGF.SV.W.0162.000000T0000Z-160712T1230Z/
VERNON MO-
710 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 3770 9374 3777 9407 3789 9408 3821 9404
3821 9353 3851 9351 3851 9330 3854 9329
3853 9321
TIME...MOT...LOC 1209Z 288DEG 42KT 3849 9335 3773 9407
$$
MOC015-039-185-121230-
/O.CON.KSGF.SV.W.0162.000000T0000Z-160712T1230Z/
CEDAR MO-ST. CLAIR MO-BENTON MO-
710 AM CDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHERN CEDAR...ST. CLAIR AND WESTERN BENTON COUNTIES...
AT 709 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LINCOLN TO 10 MILES SOUTH OF EL
DORADO SPRINGS...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... TRUMAN STATE PARK...
EL DORADO SPRINGS... WARSAW...
LINCOLN... APPLETON CITY...
OSCEOLA... LOWRY CITY...
COLLINS... ROSCOE...
IONIA... VISTA...
GERSTER... FILLEY...
CEDAR SPRINGS... PALO PINTO...
RACKET... MONEGAW SPRINGS...
HARPER... BRANDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9374 3777 9407 3789 9408 3821 9404
3821 9353 3851 9351 3851 9330 3854 9329
3853 9321
TIME...MOT...LOC 1209Z 288DEG 42KT 3849 9335 3773 9407
HAIL...<.75IN
WIND...60MPH
$$
DSA246
WWUS53 KSGF 121224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 AM CDT TUE JUL 12 2016
MOC015-039-185-121234-
/O.EXP.KSGF.SV.W.0162.000000T0000Z-160712T1230Z/
CEDAR MO-ST. CLAIR MO-BENTON MO-
724 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CEDAR...ST. CLAIR AND
WESTERN BENTON COUNTIES WILL EXPIRE AT 730 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3770 9374 3777 9407 3789 9408 3821 9404
3821 9353 3851 9351 3851 9330 3854 9329
3853 9321
TIME...MOT...LOC 1220Z 317DEG 41KT 3849 9335 3773 9407
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:25 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 12, 6:25 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 625 AM CDT TUE JUL 12 2016 .SHORT TERM...(Today and tonight) Issued at 221 AM CDT Tue Jul 12 2016 An MCS over Southern Iowa and Southeast Nebraska was following corfidi vectors due south into Missouri early this morning. Other storms in central Kansas were forming in an area of 850mb warm air advection aided by a 50kt low level jet. Expectations are that these storms will congeal with the MCS and likely affect locations along the Kansas/Missouri border into Central Missouri during the morning hours. Locations further south and east may not be as affected as the complex will weaken with time. With instability on the decrease/time of day expecting just heavy rainfall and lightning with this activity at this time The rest of Tuesday should be fairly dry as the airmass will be capped during the afternoon hours as 700mb temps will warm between 12-14C. Cant rule out an isolated storm north of Interstate 44 or if there are any outflow boundaries floating around however that will be the exception rather than the rule. It will be toasty this afternoon with highs near 90. Model guidance is in good agreement that shortwave energy will approach from the west and interact with a stalled front over NW Missouri this evening/overnight. A 50kt low level jet will also nose into the area. Showers and storms will likely develop just to the northwest of our CWA and could develop into an MCS and roll through northern portions the area overnight. Areas generally along and north of US Highway 54 do have a potential for damaging winds as sufficient shear and instability will be present for storm organization, especially if a linear MCS forms. With a strong low level jet and precipitable water near 2.0in, heavy rainfall is possible and will need to monitor for a limited flooding risk if storms were to train over the same areas. .LONG TERM...(Wednesday through Monday) Issued at 221 AM CDT Tue Jul 12 2016 A zonal flow pattern will continue from Wednesday through Sunday. This means that shortwave energy will approach on a continual basis and will interact with a stalled frontal boundary either in or near are area to produce several rounds of showers and thunderstorms. Residual showers and storms are possible Wednesday before clearing during the day. Warm mid level temps spread in during the day Wednesday and will likely cap the area. MCS's are likely both Wednesday and Thursday nights. There are indications that Thursday night the front will drop further south and will be a larger player for our area. This would act to focus showers and storms directly over our area Thursday night as a low level jet develops. Sufficient Instability and slightly better wind shear may provide for a risk for damaging winds as these storms traverse the area during the overnight hours. Additional shortwaves push through to end the week and could see additional MCS's Friday and Saturday nights. If the same locations see repeated rounds of heavy rainfall then a flooding threat could develop and this will need to be monitored as we go throughout the week. Residual cloud cover and precip chances will likely play havoc with high temperatures however highs in the upper 80s will be common. There is then a signal for a summertime high pressure to develop directly overhead early next week. This would allow highs to climb back to the lower to mid 90s && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 625 AM CDT Tue Jul 12 2016 For the KSGF/KJLN/KBBG tafs: A complex of thunderstorms was moving through eastern Kansas and western Missouri early this morning. Short term models shows this complex to continue moving southeast, but in a weakening mode. Expect this to affect both the KJLN and KSGF TAF sites this morning, but still uncertain if it will make it into the KBBG site. Although VFR conditions expected for the most part this morning, MVFR ceilings/Visibilities certainly possible within the convective elements. Clearing trend expected this afternoon and continue through most of the night tonight. Pressure gradient and guidance would suggest the potential for some gusts to near 20 knots this afternoon. Low level jet does strengthen once again late tonight, possibly nosing into southwest Missouri and depending on strength may need to include LLWS once again in the TAFs. Will also have to monitor for possible convection again late tonight towards the end of the TAF period. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Raberding
Hazardous weather outlook, Jul 12, 4:17 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT TUE JUL 12 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 417 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS MORNING AND AFFECT LOCATIONS MAINLY NORTHWEST OF INTERSTATE 44. WHILE THE COMPLEX OF STORMS WILL BE DIMINISHING IN INTENSITY...AN ISOLATED SEVERE WIND GUST UP TO 60 MPH WILL BE POSSIBLE NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE. HEAT INDICES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON ACROSS THE AREA. AN ADDITIONAL COMPLEX OF SHOWERS AND STORMS WILL FORM LATE THIS EVENING INTO THE OVERNIGHT HOURS IN NORTHEAST KANSAS AND WEST CENTRAL MISSOURI. THIS COMPLEX WILL MOVE SOUTHEAST AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL PRIMARILY ALONG AND NORTHWEST OF US HIGHWAY 54. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL COMPLEXES OF SHOWERS AND STORMS WILL BE POSSIBLE EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. WHILE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE COMMON HAZARDS... A DAMAGING WIND RISK IS POSSIBLE BOTH WEDNESDAY AND THURSDAY NIGHTS. THURSDAY NIGHT HAS THE HIGHEST POTENTIAL AT THIS TIME. IF REPEATED ROUNDS OF HEAVY RAINFALL OCCUR OVER THE SAME LOCATIONS THEN FLOODING COULD BECOME A CONCERN. HEAT INDICES WILL REACH THE UPPER 90S THROUGH THURSDAY. HEAT INDICES WILL INCREASE AGAIN BY EARLY WEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT FOR LOCATIONS NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Jul 12, 5:07 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016
MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...
AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
VERSAILLES... LINCOLN...
APPLETON CITY... COLE CAMP...
STOVER... SYRACUSE...
IONIA... PALO PINTO...
RACKET... EDMONSON...
MORA... FLORENCE...
CROCKERVILLE... BRANDON...
JOHNSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
3821 9405 3822 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393
DSASpecial weather statement, Jul 12, 5:30 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 AM CDT TUE JUL 12 2016
MOZ055>057-066>069-121130-
HICKORY MO-BENTON MO-ST. CLAIR MO-MILLER MO-CAMDEN MO-VERNON MO-
MORGAN MO-
530 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHEASTERN VERNON...
NORTHWESTERN MILLER...ST. CLAIR...HICKORY...NORTHWESTERN CAMDEN AND
BENTON COUNTIES UNTIL 630 AM CDT...
AT 528 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF TIPTON
TO NEAR WINDSOR TO 6 MILES SOUTHEAST OF ADRIAN...AND MOVING SOUTH AT
35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... POMME DE TERRE LAKE...
POMME DE TERRE STATE PARK... TRUMAN STATE PARK...
TRUMAN LAKE... LAKE OF THE OZARKS STATE PARK...
ELDON... OSAGE BEACH...
CAMDENTON... VERSAILLES...
VILLAGE OF FOUR SEASONS... WARSAW...
LAKE OZARK... PITTSBURG...
LINCOLN... APPLETON CITY...
COLE CAMP... STOVER...
OSCEOLA... LAURIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE OR LAKE OF THE OZARKS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3860 9284 3844 9264 3842 9241 3834 9239
3800 9273 3798 9307 3790 9307 3790 9318
3780 9319 3783 9381 3789 9381 3793 9427
3805 9430 3803 9406 3821 9405 3821 9353
3851 9351 3853 9307 3862 9306 3866 9284
TIME...MOT...LOC 1028Z 342DEG 24KT 3856 9289 3845 9351 3834 9425
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:07 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 38 min |
| Jul 12, 5:30 AM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 60 min |
| Jul 12, 7:15 AM CDT | Special Weather Statement | SGF | Benton, Hickory, Morgan | 45 min |
| Jul 12, 7:32 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 43 min |
| Jul 12, 8:32 AM CDT | Special Weather Statement | SGF | Laclede | 43 min |
| Jul 12, 8:37 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Greene, Webster, Wright | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.